Alert archive / Ohio / Freeze Warnings in 2012

Freeze Warning 2, NWS Wilmington, OH

April 5, 201227 counties in Ohio; 4 counties in Indiana

NWS Wilmington, OH issued this freeze warning at Apr 5, 2012, 3:23 PM EDT for 27 counties in Ohio; 4 counties in Indiana. It took effect at Apr 6, 2012, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2012, 3:23 PM EDT (19:23 UTC)
In effect from
Apr 6, 2012, 2:00 AM EDT
Expired
Apr 6, 2012, 9:00 AM EDT
In force
7 hr
Issued by
NWS Wilmington, OH
All 31 counties

Fayette County, IN, Franklin County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 48 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2053 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

601 
WWUS71 KILN 051923
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
323 PM EDT THU APR 5 2012

...FREEZING TEMPERATURES LIKELY ACROSS PARTS OF THE OHIO VALLEY
TONIGHT...

...FREEZING TEMPERATURES POSSIBLE ACROSS THE OHIO VALLEY FRIDAY
NIGHT... 

.HIGH PRESSURE AND A COOL AIR MASS WILL BUILD SOUTH TOWARD THE
REGION TONIGHT. THE HIGH WILL THEN SETTLE ACROSS THE OHIO VALLEY
FRIDAY NIGHT. TEMPERATURES TONIGHT WILL DIP INTO THE LOWER 30S
WITH SLIGHTLY COLDER TEMPERATURES EXPECTED FRIDAY NIGHT UNDER
CLEAR SKIES AND LIGHT TO CALM WINDS. 

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-082-060400-
/O.UPG.KILN.FZ.A.0002.120406T0600Z-120406T1300Z/
/O.NEW.KILN.FZ.W.0002.120406T0600Z-120406T1300Z/
/O.NEW.KILN.FZ.A.0003.120407T0600Z-120407T1300Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-
PIKE-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...
HILLSBORO...PIKETON
323 PM EDT THU APR 5 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. THE FREEZE WATCH
FOR TONIGHT IS NO LONGER IN EFFECT.

* LOCATIONS...PORTIONS OF EAST CENTRAL INDIANA...AND MUCH OF 
  WESTERN AND CENTRAL OHIO. 

* TEMPERATURES...TEMPERATURES WILL DROP INTO THE LOWER 30S
  TONIGHT. TEMPERATURES WILL DROP INTO THE UPPER 20S TO THE LOWER
  30S FRIDAY NIGHT.

* TIMING...THE LOWEST TEMPERATURES WILL OCCUR LATE AT NIGHT AND INTO
  SUNRISE.

* IMPACTS...WINDS WILL RANGE BETWEEN 5 AND 10 MPH TONIGHT...SO
  FROST IS EXPECTED TO BE PATCHY AT BEST AND ONLY IN
  SHELTERED...LOW LYING AREAS. CLEAR SKIES AND LIGHT TO CALM WINDS
  FRIDAY NIGHT WILL LIKELY RESULT IN A WIDESPREAD FROST.
  UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW
32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND
CLOSE TO THE WARNED AREA.

REMEMBER...A FREEZE WATCH MEANS TEMPERATURES AT OR BELOW
32 DEGREES FAHRENHEIT...ARE POSSIBLE IN AND CLOSE TO THE WATCH
AREA.

&&

$$

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-060400-
/O.NEW.KILN.FZ.A.0003.120407T0600Z-120407T1300Z/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
HAMILTON-CLERMONT-BROWN-ADAMS-SCIOTO-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...CINCINNATI...
MILFORD...GEORGETOWN...WEST UNION...PORTSMOUTH
323 PM EDT THU APR 5 2012

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING.

* LOCATIONS...SOUTHEAST INDIANA...FAR SOUTHERN OHIO...AND NORTHERN
  KENTUCKY. 

* TEMPERATURES...TEMPERATURES WILL DROP INTO THE UPPER 20S TO THE
  LOWER 30S FRIDAY NIGHT.

* TIMING...THE LOWEST TEMPERATURES WILL OCCUR LATE FRIDAY NIGHT
  AND INTO SUNRISE SATURDAY MORNING.

* IMPACTS...CLEAR SKIES AND LIGHT TO CALM WINDS FRIDAY NIGHT WILL
  LIKELY RESULT IN A WIDESPREAD FROST. UNPROTECTED OUTDOOR PLANTS
  WILL LIKELY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WATCH MEANS TEMPERATURES AT OR BELOW
32 DEGREES FAHRENHEIT...ARE POSSIBLE IN AND CLOSE TO THE WATCH
AREA.

&&

$$
3 follow-up statements
544 
WWUS71 KILN 060142
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
942 PM EDT THU APR 5 2012

...FREEZING TEMPERATURES LIKELY ACROSS PARTS OF THE OHIO VALLEY
TONIGHT...

...FREEZING TEMPERATURES POSSIBLE ACROSS THE OHIO VALLEY FRIDAY
NIGHT...

.HIGH PRESSURE WILL CONTINUE TO STRENGTHEN OVER THE GREAT LAKES AS
COOL AIR CONTINUES TO BE PUSHED IN ON NORTHEAST WINDS TONIGHT. THIS
HIGH WILL SITUATE ITSELF OVER THE NORTHERN OHIO VALLEY FRIDAY
NIGHT. SLIGHTLY COLDER AIR IS EXPECTED FRIDAY NIGHT VERSUS TONIGHT
DUE TO SIGNIFICANTLY CALMER WINDS.

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-082-060945-
/O.CON.KILN.FZ.W.0002.120406T0600Z-120406T1300Z/
/O.CON.KILN.FZ.A.0003.120407T0600Z-120407T1300Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-
PIKE-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...
HILLSBORO...PIKETON
942 PM EDT THU APR 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* LOCATIONS...PORTIONS OF EAST CENTRAL INDIANA...AND MUCH OF 
  WESTERN AND CENTRAL OHIO. 

* TEMPERATURES...TEMPERATURES WILL DROP INTO THE LOWER 30S
  TONIGHT. COOLER READINGS IN THE UPPER 20S TO LOWER 30S ARE
  EXPECTED FRIDAY NIGHT.

* TIMING...THE LOWEST TEMPERATURES WILL OCCUR TOWARDS DAYBREAK. 

* IMPACTS...WINDS WILL RANGE BETWEEN 5 AND 10 MPH TONIGHT...SO
  FROST IS EXPECTED TO BE PATCHY AT BEST AND ONLY IN SHELTERED...
  LOW LYING AREAS. CLEAR SKIES AND CALM WINDS FRIDAY NIGHT WILL
  LIKELY RESULT IN A WIDESPREAD FROST. UNPROTECTED OUTDOOR PLANTS
  WILL LIKELY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW
32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND
CLOSE TO THE WARNED AREA.

REMEMBER...A FREEZE WATCH MEANS TEMPERATURES AT OR BELOW
32 DEGREES FAHRENHEIT...ARE POSSIBLE IN AND CLOSE TO THE WATCH
AREA.

&&

$$

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-060945-
/O.CON.KILN.FZ.A.0003.120407T0600Z-120407T1300Z/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
HAMILTON-CLERMONT-BROWN-ADAMS-SCIOTO-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...CINCINNATI...
MILFORD...GEORGETOWN...WEST UNION...PORTSMOUTH
942 PM EDT THU APR 5 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING...

* LOCATIONS...SOUTHEAST INDIANA...FAR SOUTHERN OHIO...AND 
  NORTHERN KENTUCKY. 

* TEMPERATURES...TEMPERATURES WILL DROP INTO THE UPPER 20S TO THE
  LOWER 30S FRIDAY NIGHT. 

* TIMING...THE LOWEST TEMPERATURES WILL OCCUR LATE FRIDAY NIGHT 
  AND INTO SUNRISE SATURDAY MORNING. 

* IMPACTS...CLEAR SKIES AND LIGHT WINDS FRIDAY NIGHT WILL LIKELY
  RESULT IN A WIDESPREAD FROST. UNPROTECTED OUTDOOR PLANTS WILL
  LIKELY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WATCH MEANS TEMPERATURES AT OR BELOW
32 DEGREES FAHRENHEIT...ARE POSSIBLE IN AND CLOSE TO THE WATCH
AREA.

&&

$$
807 
WWUS71 KILN 060809
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
409 AM EDT FRI APR 6 2012

...FREEZING TEMPERATURES LIKELY ACROSS THE OHIO VALLEY TONIGHT...

.HIGH PRESSURE WILL CONTINUE TO STRENGTHEN OVER THE GREAT LAKES
THROUGH TONIGHT. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO ANOTHER
COOL NIGHT. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING
ACROSS MUCH OF THE AREA OVERNIGHT.

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-082-061700-
/O.UPG.KILN.FZ.A.0003.120407T0600Z-120407T1300Z/
/O.NEW.KILN.FZ.W.0003.120407T0400Z-120407T1300Z/
/O.CON.KILN.FZ.W.0002.000000T0000Z-120406T1300Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-
PIKE-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...
HILLSBORO...PIKETON
409 AM EDT FRI APR 6 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...PORTIONS OF EAST CENTRAL INDIANA...AND MUCH OF 
  WESTERN AND CENTRAL OHIO. 

* TEMPERATURES...IN LOWER 30S THROUGH MID MORNING TODAY. TEMPERATURES
  WILL DROP INTO THE UPPER 20S TO LOWER 30S LATER TONIGHT INTO
  SATURDAY MORNING.

* TIMING...THE LOWEST TEMPERATURES WILL OCCUR TOWARD DAYBREAK.

* IMPACTS...CLEAR SKIES AND CALM WINDS WILL RESULT IN WIDESPREAD
  FROST TONIGHT. UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED OR
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW
32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND
CLOSE TO THE WARNED AREA.

&&

$$

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-061700-
/O.UPG.KILN.FZ.A.0003.120407T0600Z-120407T1300Z/
/O.NEW.KILN.FZ.W.0003.120407T0400Z-120407T1300Z/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
HAMILTON-CLERMONT-BROWN-ADAMS-SCIOTO-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...CINCINNATI...
MILFORD...GEORGETOWN...WEST UNION...PORTSMOUTH
409 AM EDT FRI APR 6 2012

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...SOUTHEAST INDIANA...FAR SOUTHERN OHIO...AND 
  NORTHERN KENTUCKY. 

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...THE LOWEST TEMPERATURES WILL OCCUR LATE TONIGHT AND
  INTO SUNRISE SATURDAY MORNING.

* IMPACTS...CLEAR SKIES AND LIGHT WINDS WILL RESULT IN WIDESPREAD
  FROST TONIGHT. UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE DAMAGED
  OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW 32
DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND CLOSE TO
THE WARNED AREA.

&&

$$
597 
WWUS71 KILN 061257
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
857 AM EDT FRI APR 6 2012

...FREEZING TEMPERATURES LIKELY ACROSS THE OHIO VALLEY TONIGHT...

.HIGH PRESSURE WILL CONTINUE TO STRENGTHEN OVER THE GREAT LAKES
THROUGH TONIGHT. CLEAR SKIES AND LIGHT WINDS WILL LEAD TO ANOTHER
COOL NIGHT. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING
ACROSS MUCH OF THE AREA OVERNIGHT.

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-082-062200-
/O.EXP.KILN.FZ.W.0002.000000T0000Z-120406T1300Z/
/O.CON.KILN.FZ.W.0003.120407T0400Z-120407T1300Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-
PIKE-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...
HILLSBORO...PIKETON
857 AM EDT FRI APR 6 2012

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...
...ANOTHER FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM EDT SATURDAY...


* LOCATIONS...PORTIONS OF EAST CENTRAL INDIANA...AND MUCH OF 
  WESTERN AND CENTRAL OHIO. 

* TEMPERATURES...UPPER 20S TO LOWER 30S.

* TIMING...THE LOWEST TEMPERATURES WILL OCCUR TOWARD DAYBREAK.

* IMPACTS...CLEAR SKIES AND CALM WINDS WILL RESULT IN WIDESPREAD 
  FROST TONIGHT. UNPROTECTED OUTDOOR PLANTS WILL LIKELY BE 
  DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW
32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND
CLOSE TO THE WARNED AREA.

REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW
32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND
CLOSE TO THE WARNED AREA.

&&

$$

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-062200-
/O.CON.KILN.FZ.W.0003.120407T0400Z-120407T1300Z/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
HAMILTON-CLERMONT-BROWN-ADAMS-SCIOTO-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...CINCINNATI...
MILFORD...GEORGETOWN...WEST UNION...PORTSMOUTH
857 AM EDT FRI APR 6 2012

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT SATURDAY...

* LOCATIONS...SOUTHEAST INDIANA...FAR SOUTHERN OHIO...AND 
  NORTHERN KENTUCKY. 

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...THE LOWEST TEMPERATURES WILL OCCUR LATE TONIGHT AND 
  INTO SUNRISE SATURDAY MORNING. 

* IMPACTS...CLEAR SKIES AND LIGHT WINDS WILL RESULT IN 
  WIDESPREAD FROST TONIGHT. UNPROTECTED OUTDOOR PLANTS WILL 
  LIKELY BE DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS TEMPERATURES AT OR BELOW
32 DEGREES FAHRENHEIT...ARE IMMINENT OR HIGHLY LIKELY IN AND
CLOSE TO THE WARNED AREA.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this freeze warning went out at Apr 5, 1:52 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 5, 1:52 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
152 PM EDT THU APR 5 2012

.SYNOPSIS...
A WAVE OF LOW PRESSURE IN KENTUCKY WILL MOVE EAST OF THE REGION
TODAY. HIGH PRESSURE WILL PUSH ACROSS THE AREA FROM THE NORTH
FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS OVER KENTUCKY HAVE BEGUN TO DISSIPATE AND MOVE SE. THIS
TREND IS EXPECTED TO CONTINUE...WITH DRY CONDITIONS EXPECTED BY
NOON OR EARLY AFTN.

CLOUDS ACROSS THE AREA ATTM WILL LINGER INTO THE AFTN. LOWERED
TEMPERATURES A DEGREE OR SO BASED ON LATEST OBS AND CLOUD COVER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
SKIES WILL BECOME MAINLY CLEAR TONIGHT AS HIGH PRESSURE TAKES
HOLD. RADIATIONAL COOLING WILL BE OFFSET BY NORTHEAST WINDS OF 5
TO 10 MPH. WILL KEEP FREEZE WATCH BUT TEMPERATURES MAY NOT BE COLD
ENOUGH FOR A HARD FREEZE. DAY SHIFT SHOULD BE ABLE TO ASSESS CLOUD
COVER AND WINDS AND THEN DECIDE WHETHER TO GO WITH A FREEZE
WARNING...FROST ADVISORY OR NOTHING.

WITH THE CENTER OF HIGH PRESSURE MOVING TOWARD OHIO ON FRIDAY...
EXPECT SUNNY SKIES WITH TEMPERATURES RISING TO AROUND 60. MORE
FROST WILL BE POSSIBLE FRIDAY NIGHT WITH HIGH PRESSURE OVERHEAD
TEMPERATURES FALLING INTO THE 30S. SUNSHINE IS IN STORE AGAIN FOR
SATURDAY WITH HIGH PRESSURE MOVING SOUTHEAST. TEMPERATURES WILL BE
A FEW DEGREES WARMER WITH HIGHS IN THE 60S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
BY SUNDAY...A COLD FRONT WILL BE STRETCHING INTO THE OHIO VALLEY
FROM THE GREAT LAKES...EXTENDING UP TO A STACKED LOW THAT WILL BE
TRAVELING SOUTHEAST INTO NORTHERN ONTARIO. OVER THE OHIO
VALLEY...THE WEAK FRONT WILL BE LACKING IN MOISTURE TO WORK
WITH...AND POPS HAVE BEEN SCALED BACK SLIGHTLY TO AROUND 20 IN THE
SOUTH AND AROUND 30 IN THE NORTH.

WEATHER CONDITIONS IN THE FIRST HALF OF NEXT WEEK WILL BE IMPACTED
BY A COMPLEX COLLISION OF TWO UPPER LEVEL LOWS OVER THE NORTHEASTERN
STATES. THE EVENTUAL LOCATION AND STRENGTH OF THE LARGE TROUGH THAT
RESULTS IS NOT CERTAIN AT THIS POINT...GIVEN THE DIFFICULTY IN
MODELING THESE TYPES OF INTERACTIONS...AS EVIDENCED BY THE
SIGNIFICANT SPREAD THAT DEVELOPS IN THE GFSE MEMBERS. WHAT IS
CERTAIN IS THAT THE OHIO VALLEY WILL BE ON THE SOUTHWESTERN EDGE OF
THIS TROUGH...IN A REGION OF NORTHWESTERLY TO NORTHERLY FLOW...AND A
RESPECTABLE AMOUNT OF COLD ADVECTION. PRECIPITATION ALSO LOOKS LIKE
A STRONG POSSIBILITY FOR MONDAY...AND ALTHOUGH THIS FORECAST PACKAGE
WILL CARRY DRY CONDITIONS FOR TUESDAY...SOME PRECIPITATION MAY END
UP NEEDING TO BE ADDED IN LATER ON. ALTHOUGH UNCERTAIN CLOUD COVER
FORECASTS MAKE IT DIFFICULT TO BE SURE...THE AIR MASS WILL CERTAINLY
BE CAPABLE OF PRODUCING MIN TEMPERATURES NEAR FREEZING AT TIMES NEXT
WEEK...IF FAVORABLE SKY AND WIND CONDITIONS DEVELOP.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
PCPN HAS SLIPPED INTO WEST VIRGINIA ALONG WITH ITS SUPPORT. CLEAR
SPOT IN THE CLOUDS HAS DEVELOPED IN THE WAKE OF THE PCPN ACROSS
KY...WITH LINGERING MID AND HIGH LEVEL CLOUDS LAGGING OVER OHIO
AND INDIANA. NE WINDS WILL REMAIN GUSTY UNTIL JUST BEFORE SUNSET.
EXPECT CLEAR SKIES TONIGHT WITH THE SFC HI SETTLING INTO THE
REGION.

CANADIAN HIGH PRESSURE WILL WORK SOUTH INTO THE GREAT LAKES TONIGHT.
MODELS BRING DRIER AIR AT ALL LEVELS...SO CLOUDS SHOULD GRADUALLY
DISSIPATE DURING THE EVENING HOURS. MODELS KEEP DRY AIR ACROSS THE
REGION ON FRIDAY...SO DID NOT FORM ANY CU.

WINDS WILL PICK BACK UP AFT 14Z...WITH GUSTS SIMILAR TO TODAY

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     OHZ026-034-035-042>046-051>056-060>065-070>074-080-082.
KY...NONE.
IN...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     INZ050-058-059-066.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...SITES
SHORT TERM...CONIGLIO
LONG TERM...HATZOS
AVIATION...SITES
Hazardous weather outlook, Apr 5, 8:48 AM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
848 AM EDT THU APR 5 2012

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-082-061300-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-PIKE-
848 AM EDT THU APR 5 2012

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

COOL HIGH PRESSURE WILL WORK INTO THE REGION FRIDAY NIGHT.
TEMPERATURES WILL FALL TO BETWEEN 30 AND 35 DEGREES BY SUNRISE ON
SATURDAY MORNING. THIS COMBINED WITH MOSTLY CLEAR SKIES AND LIGHT
WINDS WILL ALLOW FOR FROST FORMATION AND POSSIBLY FREEZING
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-061300-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-ADAMS-SCIOTO-
848 AM EDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST IS POSSIBLE TONIGHT AS SKIES BECOME MOSTLY CLEAR.
TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

COOL HIGH PRESSURE WILL WORK INTO THE REGION FRIDAY NIGHT.
TEMPERATURES WILL FALL INTO THE LOWER AND MID 30S BY SUNRISE ON
SATURDAY MORNING. THIS COMBINED WITH MOSTLY CLEAR SKIES AND LIGHT
WINDS WILL ALLOW FOR FROST FORMATION AND POSSIBLY FREEZING
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:23 PM EDTFreeze WatchILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more13 hr

Nearby

Freeze Warnings in Ohio, 2012Freeze Warnings in Indiana, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.